Caccioppoli-Type Estimates for a Class of Nonlinear Differential Operators

  • A. Tiryaki

We establish Caccioppoli-type estimates for a class of nonlinear differential equations with the help of a differential identity that generalizes the well-known multidimensional Picone formula. In special cases, these estimates give the Finsler p-Laplacian, the p-Laplacian, and the pseudo-p-Laplacian.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. F. Gariepy, “A Caccioppoli inequality and partial regularity in the calculus of variations,” Proc. Roy. Soc. Edinburgh Sect. A, 112, No. 3-4, 249–255 (1989).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Princeton Univ. Press, Princeton (1983).Google Scholar
  3. 3.
    M. Picone, “Un teorema sulle soluzioni delle equazioni lineari ellittiche autoaggiunte alle derivate parziali del secondo-ordine,” Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 20, 213–219 (1911).zbMATHGoogle Scholar
  4. 4.
    Ch. A. Swanson, “Picones identity,” Rend. Mat. (6), 8, No. 2, 373–397 (1975).Google Scholar
  5. 5.
    T. Iwaniec and C. Sbordone, “Caccioppoli estimates and very weak solutions of elliptic equations,” Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Matem. Appl., Serie 9, 14, No. 3, 189–205 (2003).Google Scholar
  6. 6.
    S. Pigola, M. Rigoli, and A. G. Setti, “Vanishing and finiteness results in geometric analysis,” Progr. Math., 266 (2008).Google Scholar
  7. 7.
    V. Liskevich, S. Lyakhova, and V. Moroz, “Positive solutions to nonlinear p-Laplace equations with Hardy potential in exterior domains,” J. Different. Equat., 232, No. 1, 212–252 (2007).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    W. Allegretto and Y.-X. Huang, “A Picones identity for the p-Laplacian and applications,” Nonlin. Anal., 32, No. 7, 819–830 (1998).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    D. R. Dunninger, “A Sturm comparison theorem for some degenerate quasilinear elliptic operators,” Boll. Unione Mat. Ital., 9, No. 1, 117–121 (1995).MathSciNetzbMATHGoogle Scholar
  10. 10.
    J. Jaroš, “Caccioppoli estimates through an anisotropic Picone’s identity,” Proc. Amer. Math. Soc., 143, No. 3, 1137–1144 (2015).MathSciNetzbMATHGoogle Scholar
  11. 11.
    C. P. Niculescu and L.-E. Persson, “Convex functions and their applications,” CMS Books Math./Ouvrages Math. SMC, 23 (2006).Google Scholar
  12. 12.
    A. Boumediene and P. Ireneo, “Existence and nonexistence results for quasilinear elliptic equations involving the p-Laplacian with a critical potential,” Ann. Mat. Pura Appl. (4), 182, No. 3, 247–270 (2003).Google Scholar
  13. 13.
    A. Alvino, V. Ferone, G. Trombetti, and P.-L. Lions, “Convex symmetrization and applications,” Ann. Inst. H. Poincaré Anal. Non Linéaire, 14, No. 2, 275–293 (1997).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    M. Belloni, V. Ferone, and B. Kawohl, “Isoperimetric inequalities, Wulff shape, and related questions for strongly nonlinear elliptic operators,” Z. Angew. Math. Phys., 54, No. 5, 771–783 (2003).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    G. Bellettini and M. Paolini, “Anisotropic motion by mean curvature in the context of Finsler geometry,” Hokkaido Math. J., 25, No. 3, 537–566 (1996).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    A. Cianchi and P. Salani, “Overdetermined anisotropic elliptic problems,” Math. Ann., 345, No. 4, 859–881 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    D. P. Francesco and G. Nunzia, “Symmetrization for Neumann anisotropic problems and related questions,” Adv. Nonlin. Stud., 12, No. 2, 219–235 (2012).MathSciNetzbMATHGoogle Scholar
  18. 18.
    D. P. Francesco and G. Nunzia, “Anisotropic elliptic problems involving Hardy-type potentials,” J. Math. Anal. Appl., 397, No. 2, 800–813 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    V. Ferone and K. Bernd, “Remarks on a Finsler–Laplacian,” Proc. Amer. Math. Soc., 137, No. 1, 247–253 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    G. Wang and Ch. Xia, “A characterization of the Wulff shape by an overdetermined anisotropic PDE,” Arch. Ration. Mech. Anal., 199, No. 1, 99–115 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    G. Wang and Ch. Xia, “An optimal anisotropic Poincar´e inequality for convex domains,” Pacific J. Math., 258, No. 2, 305–325 (2012).MathSciNetCrossRefGoogle Scholar
  22. 22.
    G. Wang and Ch. Xia, “Blow-up analysis of a Finsler–Liouville equation in two dimensions,” J. Differential Equations, 252, No. 2, 1668–1700 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    J. Jaroš, “A-harmonic Picone’s identity with applications,” Ann. Mat. Pura Appl. (4), 194, No. 3, 719–729 (2015).Google Scholar
  24. 24.
    J. Lewis, P. Lindqvist, J. J. Manfredi, and S. Salsa, “Regularity estimates for nonlinear elliptic and parabolic problems,” C.I.M.E. Foundation Subseries, 2045 (2012).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  • A. Tiryaki
    • 1
  1. 1.Izmir UniversityIzmirTurkey

Personalised recommendations